MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT30
Medical Device Problem Codes Device Damaged by Another Device (2915); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the product was returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Results from the product history record review indicated the product met release criteria.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during a cataract surgery with an intraocular lens (iol) implantation, the lens was possibly scratched by the plunger from inserter.The iol was replaced in the same procedure with no reported harm to the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
Evaluation summary: the lens was returned positioned incorrectly in the lens case in a large biohazard bag inside the opened carton.Viscoelastic was dried on the lens.The optic was cut into two portions.The optic has scratches.The anterior and posterior surfaces of the optic have cracks in the outline of an instrument used to grasp the lens.Information was provided that a qualified cartridge and viscoelastic were used with the lens.An unspecified injector was indicated.It is unknown if the handpiece was qualified for use with the lens and associated products.The explanted lens was returned in pieces, typical of damage created to remove a lens from the eye.The reported scratch was observed.The optic was also cracked.The cracks are present on the anterior and posterior and are similar in appearance to the outline of an instrument used to grasp the lens.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The previous report submitted for this event contained an error in h.1.- ¿summary report¿ was inadvertently selected.After a recent systems update, a system error caused the inadvertent additional selection of ¿summary report¿ in h.1.On a select number of reports.The error, which was limited only to the h.1.Field, was promptly identified and quickly rectified.Correction smdrs are being filed for the impacted reports.This smdr is correcting that error for this event.The manufacturer internal reference number is: (b)(6).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11412016
Report Number1119421-2021-00482
Device Sequence Number3947168
Product Code MFK
UDI-Device Identifier00380652390019
UDI-Public00380652390019
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2025
Device Model NumberTFNT30
Device Catalogue NumberTFNT30.220
Device Lot Number15093812
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer03/03/2021
03/08/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date03/17/2021
03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC.; MONARCH III CARTRIDGE D.; UNSPECIFIED HANDPIECE.; DUOVISC VISCOELASTIC; MONARCH III CARTRIDGE D; UNSPECIFIED HANDPIECE